MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 IOS APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 IOS APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-002343
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 06/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported a medical event related to an over delivery of insulin.Blood glucose levels declined to 40 mg/dl while wearing the pod resulting in treatment by ems (emergency management services) with iv (intravenous) dextrose.The pod was removed at the hospital and no further treatment was provided as the patient's blood glucose levels started to stabilize.
 
Additional Manufacturer Narrative
The case description states that the user believed that too much insulin was being delivered due to the constant clicking sounds from the pod and reported rapid depletion of the "insulin left in pod" information.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the ios log files found that the system operated exclusively in automated mode on 13-june-2025 up until the pod was deactivated due to an empty reservoir alarm at 09:33am on 14-june-2025 after delivering roughly a total of 130 u.The user's estimated glucose values (egvs) never dipped below 70 mg/dl while this pod was active.The automated algorithm adapted to the user's egvs appropriately.The user only delivered one bolus over the lifetime of this pod, which was a 4.55u bolus delivered at 20:44 on 13-june-2025.The logs show user interaction in order to program and begin delivery of this bolus.The next pod was activated at 16:16 on 14-june-2025, over 6.5 hours after the previous pod deactivation, and operated exclusively in manual mode for over 16 hours until eventually switching to automated mode.It was noted that the user's egvs dropped below 70 mg/dl at 21:13 on 14-june-2025 and remained below the user's setpoint until it reached the lowest recorded value of 44 mg/dl at 23:28.During this time, the pod correctly delivered the user's input basal rate, which was 10u/hour (200 pulses/hour) until 22:02 when it was decreased to 1u/hour.A basal rate of 10u/hour amounts to 16 or 17 pulses every 5 minutes.It is expected for the pod to have produced "clicking" sounds during this timeframe, since the pod was constantly delivering basal insulin at a rate of 200 pulses per hour.Locked down smartphone: phone_control_ios omnipod software app version: 3.1.1 smartphone operating system: n5004l-am-q-mv01602-06-01.06 smartphone hardware: n5004l cgm sensor type: g7.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.

Brand Name
OMNIPOD 5 IOS APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22472427
Report Number3004464228-2025-30538
Device Sequence Number4272886
Product Code QFG
UDI-Device Identifier10385083000459
UDI-Public(01)10385083000459
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K231826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-002343
Device Catalogue NumberM009-2S-AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR
Patient SexMale